Differential equations of infinite order for Sobolev-type orthogonal polynomials

Cited 8 time in webofscience Cited 0 time in scopus
  • Hit : 207
  • Download : 0
Assume that {P-n(x)}(infinity)(n=0) are orthogonal polynomials relative to a quasi-definite moment functional sigma, which satisfy a differential equation of spectral type of order D (2 less than or equal to D less than or equal to infinity): L(D)[y](x) = (i=1)Sigma(D) li(x)y((i))(x) = lambda(n)y(x), where l(i)(x) are polynomials of degree less than or equal to i. Let phi be the symmetric bilinear form of discrete Sobolev type defined by phi(p,q) = (sigma,pq) + Np-(k)(c)q((k))(c), where N(not equal 0) and c are real constants, k is a non-negative integer, and p and q are polynomials. We first give a necessary and sufficient condition for phi to be quasi-definite and then show: If phi is quasi-definite, then the corresponding Sobolev-type orthogonal polynomials {R(n)(N,k;c)(x)}(infinity)(n=0) satisfy a differential equation of infinite order of the form N{a(0)(x,n)y(x) + (i=1)Sigma(infinity)a(i)(x)y((i))(x)} + L(D)[y](x) = lambda(n)y(x), where {a(i)(x)}(infinity)(i=0) are polynomials of degree less than or equal to i, independent of n except a(0)(x) := a(0)(x,n). We also discuss conditions under which such a differential equation is of finite order when a is positive-definite, D < infinity, N greater than or equal to 0, and k = 0.
Publisher
ELSEVIER SCIENCE BV
Issue Date
1997-02
Language
English
Article Type
Article
Keywords

GENERALIZED LAGUERRE-POLYNOMIALS; SETS

Citation

JOURNAL OF COMPUTATIONAL AND APPLIED MATHEMATICS, v.78, no.2, pp.277 - 293

ISSN
0377-0427
URI
http://hdl.handle.net/10203/75702
Appears in Collection
MA-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡ Click to see webofscience_button
⊙ Cited 8 items in WoS Click to see citing articles in records_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0